Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 21, 2011, 3:44 PM CDT for 24 counties in Texas. It took effect at Mar 22, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 3:44 PM CDT (20:44 UTC)
- In effect from
- Mar 22, 2011, 12:00 PM CDT
- Expired
- Mar 22, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593 WWUS84 KLUB 212044 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 344 PM CDT MON MAR 21 2011 TXZ021>023-027-028-033-034-039-220200- /O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ /O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ /O.CON.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 344 PM CDT MON MAR 21 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY OVER ALL OF THE SOUTH PLAINS REGION... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. SOUTHWESTERLY WINDS BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL PERSIST OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS WILL BACK TO THE SOUTH AND SOUTHEAST THIS EVENING AS MOISTURE AGAIN INCREASES. DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN WESTERLY WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE AS MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. && $$ TXZ024>026-029>032-035>038-040>044-220200- /O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/ /O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 344 PM CDT MON MAR 21 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AS MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. && $$
3 follow-up statements
108 WWUS84 KLUB 220111 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 811 PM CDT MON MAR 21 2011 TXZ021>023-027-028-033-034-039-220500- /O.EXP.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/ /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM- 811 PM CDT MON MAR 21 2011 ...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH. && $$ TXZ024>026-029>032-035>038-040>044-220500- /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY- DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL- 811 PM CDT MON MAR 21 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH. && $$
990 WWUS84 KLUB 220439 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1139 PM CDT MON MAR 21 2011 TXZ021>044-221100- /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1139 PM CDT MON MAR 21 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY UNTIL 9 PM FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 25 AND 35 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. CONDITIONS WILL IMPROVE BY EARLY EVENING AS WINDS SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH. && $$
993 WWUS84 KLUB 221122 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 622 AM CDT TUE MAR 22 2011 TXZ021>044-230200- /O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 622 AM CDT TUE MAR 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A VERY HIGH TO EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION... WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON TODAY AS WESTERLY WINDS INCREASE TO BETWEEN 25 AND 35 MPH AND MINIMUM RELATIVE HUMIDITIES FALL BETWEEN 10 TO 15 PERCENT. CONDITIONS WILL IMPROVE BY EARLY EVENING AS THE WINDS SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:04 PM CDT, 40 minutes earlier.
Area forecast discussion, Mar 21, 3:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 304 PM CDT MON MAR 21 2011 .SHORT TERM... ACTIVE WEATHER WILL CULMINATE WITH A WIND/FIRE EVENT TUESDAY. CURRENTLY...A DRYLINE IS ORIENTED ALONG THE TEXAS/NEW MEXICO BORDER. THIS FEATURE WILL PUSH EASTWARD TOWARD THE SOUTH PLAINS LATER THIS AFTERNOON/EARLY EVENING AS MIXING INCREASES AND WINDS VEER. THE DRYLINE WILL SLOSH BACK TO THE WEST TONIGHT BENEATH PERSISTENT SOUTHWESTERLY FLOW ALOFT. SAID FLOW WILL PROVIDE SUFFICIENT EML/ CAPPING INVERSION TO SUPPRESS SURFACE BASED CONVECTION. ONLY LINGERING CONCERN FOR CONVECTIVE DEVELOPMENT REMAINS THE ONSET OF A 50+ KT SOUTH-SOUTHWESTERLY LOW LEVEL JET BETWEEN 03-09Z. WAA AND/OR CONVERGENCE ALONG THE NOSE OF THE LLJ COULD SUPPORT A FEW ELEVATED SHOWERS/STORMS OVERNIGHT. THUS HAVE MAINTAINED 10-15 PERCENT POPS WITH A MINIMAL/ISOLATED GRIDDED SHOWER/THUNDERSTORM NOTED. OTHERWISE...PROGS SHOW A LIKELIHOOD OF SCT/BKN STRATUS AND POSSIBLY FOG WITHIN THIS REGIME ON THE LLANO ESTACADO. THE MAIN WEATHER STORY SHOULD OCCUR TUESDAY...WITH PROSPECTS FOR A NOTABLE WIND/FIRE WEATHER EVENT /SEE FIRE WEATHER SECTION BELOW/. THE CURRENTLY PRONOUNCED UA LOW OVER THE WESTERN U.S. WILL QUICKLY EJECT AS A LOW AMPLITUDE/NEGATIVELY TILTED SHORTWAVE TROUGH NORTHEASTWARD OVER THE SOUTHERN/CENTRAL PLAINS TUESDAY. SOLUTIONS SHOW THE UA TROUGH AXIS TRANSLATING OVER WEST TEXAS AOA MIDDAY... WITH SURFACE CYCLOGENESIS SHIFTING FROM WESTERN KANSAS TO NORTHERN NEBRASKA. LOW/MID TROP WIND MAXIMA /80KT AT 500MB AND 50+KT AT 700MB/ GENERALLY APPEAR POISED TO TRANSLATE OVER THE PANHANDLE/ SOUTH PLAINS BETWEEN 18-21Z. 60DAM/200NMI 700MB HEIGHT GRADIENTS AND 3MB/100NMI MSLP GRADIENTS SOLIDLY SUPPORT ADVISORY /25-35 MPH/ WINDS...AND THIS SUPPORTED BY 27-31KT MOS GUIDANCE AT KLBB. THUS WILL POST A WIND ADVISORY FOR MUCH OF THE AREA SAVE THE EASTERN/ SOUTHERN ROLLING PLAINS. && .LONG TERM... A WEAK FRONT TO MOVE THROUGH THE AREA TUESDAY EVENING WILL NOT AFFECT TEMPERATURES TOO MUCH ON WEDNESDAY EXCEPT FOR A SIGNIFICANT COOLING OFF THE CAPROCK FROM TUESDAYS TEMPERATURES. LEE SIDE CYCLOGENESIS WILL DEVELOP ON THURSDAY WITH GOOD MOISTURE RETURN EAST OF THE DRYLINE ON THURSDAY. THERE ARE QUITE A BIT OF MODEL DIFFERENCES REGARDING THE DRYLINE POSITIONING DURING THE AFTERNOON ON THURSDAY. MOST MODELS HOWEVER DO GENERATE SIGNIFICANT FORCING/CONVERGENCE PARTICULARLY NORTH OF THE AREA IN THE PANHANDLE. THE MOISTURE RETURN FROM EARLIER IN THE DAY MAY BE ENOUGH TO GENERATE THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO STAY WELL ABOVE SEASONAL AVERAGES THROUGH THE REST OF THE WEEK. UPPER FLOW WILL TURN SOUTHWESTERLY IN ADVANCE OF AN UPPER TROUGH MOVING THROUGH THE ROCKIES. THERE AGAIN EXIST MODEL DIFFERENCES ON STRENGTH AN TIMING OF INDIVIDUAL SHORTWAVES WITHIN THE FLOW. HOWEVER...THERE IS AGREEMENT ON BRINGING A STRONGER COLD FRONT THROUGH THE AREA SOMETIME LATE SATURDAY THROUGH EARLY SUNDAY. THIS FRONT MAY HAVE A MORE SIGNIFICANT IMPACT ON TEMPERATURES TO START OFF NEXT WEEK. JDV && .FIRE WEATHER... DAY 1...THE ONSET OF CRITICAL FIRE WEATHER IS OCCURRING ATTM OVER THE WESTERN ZONES AS THE INITIAL DRYLINE PUSH TAKES SHAPE...PER WTM. EXPECT NUMBER OF CRITICAL OBSERVATIONS TO INCREASE OVER THE WESTERN AND POSSIBLY THE CENTRAL SOUTH PLAINS DURING THE NEXT 1-3 HOURS. THE DRYLINE WILL THEN SLOSH WESTWARD THIS EVENING CAUSING BACKING WINDS THAT COULD IMPACT ANY ONGOING FIRES. DAY 2...CONCERNS INCREASE FOR TUESDAY. THE PATTERN DISCUSSED IN THE ABOVE SHORT TERM SECTION AMOUNTS TO A LOW AMPLITUDE VERSION THE SOUTHERN PLAINS WILDFIRE OUTBREAK COMPOSITE. THE PASSAGE OF THE TROUGH APPEARS A LITTLE NORTH AND FAST OF THE IDEAL LOCATION...BUT SUFFICIENT TO RESULT IN AT LEAST A NARROW CORRIDOR OF EXTREMELY CRITICAL FIRE WEATHER WITH RH VALUES 10-15 PERCENT...WINDS SUSTAINED 25-35 MPH...AND TEMPS SOME 10-15 DEGREES ABOVE SEASONAL AVERAGES. HIGH AM RH RECOVERIES MAY LIMIT FIRE STARTS INITIALLY...BUT WIND GUSTS WILL BE AT LEAST MARGINALLY SUPPORTIVE FOR STARTS FROM UTILITIES BY MIDDAY/EARLY AFTERNOON...AND THIS WILL AMPLIFY PROSPECTS FIRE STARTS. A RELATIVELY HIGHER THREAT WILL EXIST OVER THE EXTREME SOUTHEASTERN PANHANDLE/EASTERN SOUTH PLAINS/ROLLING PLAINS 18-21Z WHEN UA WIND MAXIMA BE JUXTAPOSITIONED WITH A PRONOUNCED LOW LEVEL THERMAL RIDGE WHERE TEMPERATURES WILL BE WARMING TO ABOVE NORMAL LEVELS. TO PUT THIS IN PERSPECTIVE...THE FIRE WEATHER PATTERN AND PARAMETERS WILL NOT BE AS SEVERE AS THE 2/27 WILDFIRE OUTBREAK...BUT RELEVANT FEATURES ARE MORE PRONOUNCED THAN THE 3/12 EVENT WHEN SEVERAL INSIGNIFICANT FIRE STARTS OCCURRED. THUS THE EVIDENCE SUPPORTS A LIKELIHOOD OF AT LEAST A FEW SIGNIFICANT FIRES TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 48 71 34 71 36 / 10 0 0 0 0 TULIA 52 75 36 73 36 / 10 0 0 0 0 PLAINVIEW 53 76 38 74 38 / 10 0 0 0 0 LEVELLAND 52 76 38 76 38 / 10 0 0 0 0 LUBBOCK 54 77 39 76 41 / 10 0 0 0 0 DENVER CITY 54 78 38 76 40 / 10 0 0 0 0 BROWNFIELD 54 78 40 77 40 / 10 0 0 0 0 CHILDRESS 56 86 43 77 40 / 10 10 0 0 0 SPUR 56 84 44 81 43 / 10 10 0 0 0 ASPERMONT 59 89 46 82 43 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039. WIND ADVISORY FROM NOON TO 6 PM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>042. && 20/01/20
Hazardous weather outlook, Mar 21, 3:43 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT MON MAR 21 2011 TXZ021>044-222045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 343 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER WILL PERSIST OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH BY MIDDAY TUESDAY OVER MUCH OF THE SOUTH PLAINS REGION. THESE WINDS WILL CAUSE REDUCED VISIBILITY IN BLOWING DUST AND WILL CONTRIBUTE TO AN EXTREME FIRE DANGER. THE POTENTIAL FOR SIGNIFICANT WILDFIRES WILL EXIST. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF THE REGION. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY THROUGH MONDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:08 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 9 hr |
| Mar 21, 7:08 AM CDT | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more | 13 hr |
| Mar 21, 3:44 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 26 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.